Alert archive / Montana / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Missoula, MT

August 22, 20135 counties in Idaho; 16 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 22, 2013, 4:07 AM PDT for 5 counties in Idaho; 16 counties in Montana. It took effect at Aug 22, 2013, 3:00 PM PDT. It was in force for 22 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2013, 4:07 AM PDT (11:07 UTC)
In effect from
Aug 22, 2013, 3:00 PM PDT
Expired
Aug 23, 2013, 12:47 PM PDT
In force
22 hr
Issued by
NWS Missoula, MT
All 21 counties

Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 12:40 PM PDTTSTM WND DMGDillon, MTTREE DAMAGE VISIBLE ON THE DILLON WEB CAM...AT THE DILLON FOOTBALL STADIUM. TIME OF EVENT IS ESTIMATED.
Aug 23, 12:43 PM PDTTSTM WND GST 705 Ne Dillon, MT70 MPH WIND GUST AT THE DILLON AIRPORT.
Aug 23, 12:52 PM PDTTSTM WND GST 509 Ene Dillon, MTWINDS ESTIMATED NEAR 50 MPH AND HAIL UP TO A HALF INCH IN DIAMETER...HAIL DRIFTING UP TO 3 INCHES DEEP NEAR BUILDINGS.
Aug 23, 12:52 PM PDTHAIL 0.59 Ene Dillon, MTWINDS ESTIMATED NEAR 50 MPH AND HAIL UP TO A HALF INCH IN DIAMETER...HAIL DRIFTING UP TO 3 INCHES DEEP NEAR BUILDINGS.
Aug 23, 12:55 PM PDTTSTM WND GST 5810 Ne Dillon, MT58 MPH WIND GUST AT THE DILLON AGRIMET. TIME OF EVENT IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3479 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS85 KMSO 221107
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
507 AM MDT THU AUG 22 2013

IDZ102-103-MTZ109>111-222100-
/O.UPG.KMSO.FW.A.0002.130822T1800Z-130824T0600Z/
/O.NEW.KMSO.FW.W.0008.130822T1800Z-130824T0600Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
507 AM MDT THU AUG 22 2013 /407 AM PDT THU AUG 22 2013/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
MIDNIGHT MDT /11 PM PDT/ FRIDAY NIGHT FOR THUNDERSTORMS ACROSS
THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM NOON MDT
/11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ FRIDAY NIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ104>108-222100-
/O.CON.KMSO.FW.A.0002.130823T0600Z-130824T0000Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
507 AM MDT THU AUG 22 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON FOR THUNDERSTORMS ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE 
  MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA 
  TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO 
  WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC 
  WINDS. 

* TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER 
  NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST 
  MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS 
  SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
6 follow-up statements
546 
WWUS85 KMSO 221524
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
924 AM MDT THU AUG 22 2013

MTZ104>108-222330-
/O.UPG.KMSO.FW.A.0002.130823T0600Z-130824T0000Z/
/O.EXB.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
924 AM MDT THU AUG 22 2013

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI...FLATHEAD/GLACIER
PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 3 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE
  MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA
  TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO
  WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC
  WINDS.

* TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER
  NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST MONTANA
  LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS SHOULD
  LINGER THROUGHOUT THE DAY ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

IDZ102-103-MTZ109>111-222330-
/O.EXT.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
924 AM MDT THU AUG 22 2013 /824 AM PDT THU AUG 22 2013/

...RED FLAG WARNING NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS
AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR THUNDERSTORMS
ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/
THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE 
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
151 
WWUS85 KMSO 221634
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1034 AM MDT THU AUG 22 2013

IDZ102-103-230045-
/O.EXT.KMSO.FW.W.0008.130822T2200Z-130823T1800Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
934 AM PDT THU AUG 22 2013

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT FRIDAY FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS
CANYON...CLEARWATER/NEZ PERCE...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT FRIDAY. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE 
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-230045-
/O.CON.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1034 AM MDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS ACROSS THE BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE 
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ104>108-230045-
/O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
1034 AM MDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM MDT FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM MDT FRIDAY. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE 
  MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA 
  TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO 
  WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC 
  WINDS. 

* TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER 
  NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST 
  MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS 
  SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
996 
WWUS85 KMSO 222112
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
312 PM MDT THU AUG 22 2013

IDZ102-103-230715-
/O.CON.KMSO.FW.W.0008.130822T2200Z-130823T1800Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
212 PM PDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR
THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ
PERCE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRATIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE 
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-230600-
/O.CON.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
312 PM MDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR THUNDERSTORMS ACROSS THE BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS 
  NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE 
  NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION 
  WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY 
  AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRATIC WINDS WILL 
  BE THE MAIN IMPACT FROM THE CONVECTION. 

* TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE 
  DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ104>108-230715-
/O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
312 PM MDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM MDT FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM MDT FRIDAY. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE 
  MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA 
  TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO 
  WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC 
  WINDS. 

* TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER 
  NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST 
  MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS 
  SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
410 
WWUS85 KMSO 230549
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1149 PM MDT THU AUG 22 2013

MTZ109>111-230700-
/O.EXP.KMSO.FW.W.0008.000000T0000Z-130823T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1149 PM MDT THU AUG 22 2013

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT.

$$

IDZ102-103-231800-
/O.CON.KMSO.FW.W.0008.000000T0000Z-130823T1800Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
1049 PM PDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR
THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. 

* THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL CONTINUE TO EXIST
  ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE
  NATIONAL FOREST THROUGH FRIDAY EVENING. LIGHTNING AND GUSTY
  ERRATIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION.

* TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ104>108-232100-
/O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
1149 PM MDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT FRIDAY FOR
THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT FRIDAY. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL
  IDAHO AND NORTHWEST MONTANA THROUGH FRIDAY. SCATTERED TO
  WIDESPREAD THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY
  ERRATIC WINDS.

* TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
417 
WWUS85 KMSO 231650
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1050 AM MDT FRI AUG 23 2013

IDZ102-103-231800-
/O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T1800Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
950 AM PDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE
PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 



$$

MTZ106-231800-
/O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/
WEST LOLO-
1050 AM MDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE
WEST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 



$$

MTZ104-105-107-108-232100-
/O.CON.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-
EAST LOLO-
1050 AM MDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON FOR THUNDERSTORMS ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST
LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL 
  IDAHO AND NORTHWEST MONTANA THROUGH FRIDAY. SCATTERED TO 
  WIDESPREAD THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY 
  ERRATIC WINDS. 

* TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
051 
WWUS85 KMSO 231947
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
147 PM MDT FRI AUG 23 2013

MTZ104-105-107-108-232100-
/O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/
KOOTENAI-FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-
EAST LOLO-
147 PM MDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE
KOOTENAI...FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:25 AM PDT, 42 minutes earlier.

Area forecast discussion, Aug 22, 3:25 AM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
425 AM MDT Thu Aug 22 2013

.DISCUSSION...

Anticipate changing weather conditions across the Northern Rockies
during the next several days. A wave of convection will spread
across central Idaho and southwest Montana from the south today,
increasing the probability of high-based thunderstorms over
vulnerably dry forests and wildlands. Fire weather highlights are
in effect for these areas today through Friday night to address
the weather and fire related impact. Convection is expected to
keep tracking north and covering west central and northwest
Montana tonight, however there is still some uncertainty depicted
by model guidance. Fire weather highlights have remain unchanged
in this area for the time being. Counter to the danger posed by
thunderstorms that produce more lightning than beneficial rainfall
over the next few days, daytime humidity will be steadily rising
over this time. The daytime humidity increases will be important
for upcoming wildfire mitigation efforts, however first we must
endure the lightning and wind from the thunderstorm activity.

For much of the next week, the Northern Rockies will remain in
southwesterly flow aloft, with weak storm systems embedded within
the flow. Timing of these weak features has proven difficult,
particularly at the coarse resolution of medium and long-range model
guidance. This pattern tends to be fairly warm compared to
average, however closer to average when the systems are overhead.
Expectation of precipitation over the next week remains low in
terms of amounts, however a few storms may produce sudden bursts
of rainfall on Friday afternoon.

&&

.AVIATION...An influx of clouds and moisture will bring an
increasing chance for showers and thunderstorms especially near
KSMN this morning and near KBTM by this afternoon. They will
likely be high based with ceilings around ten thousand feet. The
main threats will be lightning and gusty winds. Showers and
possibly a few thunderstorms may develop over the Bitterroot and
Sapphire mountains, but weaken as they move over the valleys. A
more significant wave will move into northwest Montana by Friday
morning triggering more showers and thunderstorms. There is the
potential for strong downburst winds with some of these cells
particularly over Lincoln County. Otherwise there will be a
general chance for thunderstorms at all terminals on Friday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Noon MDT today through Friday
     evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
     Region... Missoula/Bitterroot Valleys.

     FIRE WEATHER WATCH from late tonight through Friday afternoon
     Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
     Clark Fork Region...Potomac/Seeley Lake Region...West
     Glacier Region.

ID...RED FLAG WARNING until Midnight MDT tonight Eastern Lemhi
     County...Western Lemhi County.

     FIRE WEATHER WATCH from 11 AM PDT this morning through Friday
     evening Northern Clearwater Mountains...Orofino/Grangeville
     Region.

     RED FLAG WARNING from 11 AM this morning to 11 AM PDT Friday
     Lower Hells Canyon/Salmon River Region.

     FIRE WEATHER WATCH from Friday morning through Friday evening
     Lower Hells Canyon/Salmon River Region...Southern
     Clearwater Mountains.

     RED FLAG WARNING until 11 AM PDT Friday Southern Clearwater
     Mountains.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

Nearby

Red Flag Warnings in Montana, 2013Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.